Alert archive / Oklahoma / Wind Advisories in 2008
Wind Advisory 26, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Dec 12, 2008, 2:50 PM CST for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Dec 12, 2008, 6:57 PM CST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2008, 2:50 PM CST (20:50 UTC)
- In effect from
- Dec 12, 2008, 6:57 PM CST
- Expired
- Dec 13, 2008, 6:00 PM CST
- In force
- 23 hr
- Issued by
- NWS Tulsa, OK
All 26 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- -123 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 122050 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 250 PM CST FRI DEC 12 2008 ...WIND ADVISORY FOR SATURDAY FOR PORTIONS OF EAST OKLAHOMA... .STRONG LOW PRESSURE SYSTEM TO THE WEST INCREASING SOUTH WINDS OVERNIGHT AND SATURDAY. OKZ054>068-070-071-130500- /O.NEW.KTSA.WI.Y.0026.081213T1500Z-081213T2300Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-MUSKOGEE- MCINTOSH- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...JAY... BRISTOW...OKEMAH...OKMULGEE...WAGONER...TAHLEQUAH...MUSKOGEE... EUFAULA 250 PM CST FRI DEC 12 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 5 PM CST SATURDAY FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA... ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE... WAGONER...CHEROKEE...MUSKOGEE...MCINTOSH. A DEVELOPING LOW PRESSURE TO THE WEST WILL INCREASE WINDS OVERNIGHT AND SATURDAY. SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 40 MPH CAN BE EXPECTED ALONG AND NORTH OF INTERSTATE 44 IN EAST OKLAHOMA. WINDS WILL BE ONLY SLIGHTLLY LOWER IN SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS74 KTSA 130057 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 657 PM CST FRI DEC 12 2008 ARZ001-002-010-011-019-020-029-OKZ049-053-069-072>076-131000- /O.EXB.KTSA.WI.Y.0026.081213T1400Z-081214T0000Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-ADAIR-SEQUOYAH-PITTSBURG-HASKELL-LATIMER- LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...STILWELL...SALLISAW...MCALESTER...STIGLER...WILBURTON... POTEAU 657 PM CST FRI DEC 12 2008 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM CST SATURDAY FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN... SEBASTIAN. IN OKLAHOMA... PUSHMATAHA...CHOCTAW...ADAIR...SEQUOYAH...PITTSBURG...HASKELL... LATIMER...LE FLORE. SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS AROUND 40 MPH ARE EXPECTED ON SATURDAY IN ADVANCE OF AN APPROACHING STORM SYSTEM. A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ054>068-070-071-131000- /O.EXT.KTSA.WI.Y.0026.081213T1400Z-081214T0000Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-MUSKOGEE- MCINTOSH- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...JAY... BRISTOW...OKEMAH...OKMULGEE...WAGONER...TAHLEQUAH...MUSKOGEE... EUFAULA 657 PM CST FRI DEC 12 2008 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM TO 6 PM CST SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM TO 6 PM CST SATURDAY FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA... ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE... WAGONER...CHEROKEE...MUSKOGEE...MCINTOSH. SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS AROUND 40 MPH ARE EXPECTED ON SATURDAY IN ADVANCE OF AN APPROACHING STORM SYSTEM. A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KTSA 131121 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 521 AM CST SAT DEC 13 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131930- /O.CON.KTSA.WI.Y.0026.081213T1400Z-081214T0000Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI... PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH... OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA... SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU 521 AM CST SAT DEC 13 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN... SEBASTIAN. IN OKLAHOMA... PUSHMATAHA...CHOCTAW...OSAGE...WASHINGTON...NOWATA...CRAIG... OTTAWA...PAWNEE...TULSA...ROGERS...MAYES...DELAWARE...CREEK... OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...ADAIR...MUSKOGEE... MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...LE FLORE. STRONG SOUTH WINDS WILL BLOW AT 15 TO 30 MILES AN HOUR TODAY AS LOW PRESSURE DEVELOPS OVER THE HIGH PLAINS. A FEW WIND GUST MAY EXCEED 40 MILES AN HOUR. $$
000 WWUS74 KTSA 131544 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 944 AM CST SAT DEC 13 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-140000- /O.CON.KTSA.WI.Y.0026.000000T0000Z-081214T0000Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI... PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH... OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA... SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU 944 AM CST SAT DEC 13 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN... SEBASTIAN. IN OKLAHOMA... PUSHMATAHA...CHOCTAW...OSAGE...WASHINGTON...NOWATA...CRAIG... OTTAWA...PAWNEE...TULSA...ROGERS...MAYES...DELAWARE...CREEK... OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...ADAIR...MUSKOGEE... MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...LE FLORE. STRONG SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH...WILL CONTINUE ACROSS EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS THROUGH EARLY THIS EVENING. WIND SPEEDS WILL DROP OFF AFTER SUNSET BUT WILL REMAIN IN THE 15 TO 25 MPH OVERNIGHT FROM THE SOUTH. STRONGER WIND GUSTS WILL AGAIN BE POSSIBLE SUNDAY AND SOME AREAS MAY APPROACH WIND ADVISORY CRITERIA. A WIND ADVISORY MEANS THAT WIND GUSTS OF OVER 40 MPH ARE EXPECTED. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING TODAY. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON EAST-WEST ROADS...AND ON BRIDGES AND OVERPASSES. $$
000 WWUS74 KTSA 132147 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 347 PM CST SAT DEC 13 2008 ARZ001-002-010-011-OKZ054>074-140600- /O.NEW.KTSA.WI.Y.0027.081214T1400Z-081214T2200Z/ /O.CON.KTSA.WI.Y.0026.000000T0000Z-081214T0000Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE- OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH- PITTSBURG-HASKELL- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE... TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...OKMULGEE... WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...SALLISAW... MCALESTER...STIGLER 347 PM CST SAT DEC 13 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 8 AM TO 4 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 4 PM CST SUNDAY FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON. IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA... ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE... WAGONER...CHEROKEE...ADAIR...MUSKOGEE...MCINTOSH...SEQUOYAH... PITTSBURG...HASKELL. STRONG WINDS ARE AGAIN FORECAST FOR SUNDAY AND A WIND ADVISORY HAS BEEN ISSUED FOR THE AREA FROM MCALESTER OKLAHOMA TO FAYETTEVILLE ARKANSAS FROM 8 AM TO 4 PM. WHILE THE SOUTH WINDS WILL NOT BE AS STRONG ON SUNDAY AS TODAY...WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH ARE LIKELY BEFORE DIMINISHING AS A STRONG COLD FRONT APPROACHES FROM THE NORTHWEST. A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON. IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA... ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE... WAGONER...CHEROKEE...ADAIR...MUSKOGEE...MCINTOSH...SEQUOYAH... PITTSBURG...HASKELL. STRONG SOUTH WINDS OF 25 TO 25 MPH WITH GUSTS OF 40 TO 45 MPH...WILL CONTINUE ACROSS MUCH OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THROUGH EARLY THIS EVENING. WIND SPEEDS WILL DROP OFF AFTER SUNSET BUT WILL REMAIN AT 15 TO 25 MPH...WITH OCCASIONAL HIGHER GUSTS... OVERNIGHT FROM THE SOUTH. $$ ARZ019-020-029-OKZ049-053-075-076-140000- /O.CON.KTSA.WI.Y.0026.000000T0000Z-081214T0000Z/ CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-CHOCTAW-LATIMER-LE FLORE- INCLUDING THE CITIES OF...VAN BUREN...OZARK...CHARLESTON... FORT SMITH...ANTLERS...CLAYTON...HUGO...WILBURTON...POTEAU 347 PM CST SAT DEC 13 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING COUNTIES... IN ARKANSAS... CRAWFORD...FRANKLIN...SEBASTIAN. IN OKLAHOMA... PUSHMATAHA...CHOCTAW...LATIMER...LE FLORE. STRONG SOUTH WINDS OF 25 TO 25 MPH WITH GUSTS OF AROUND 40 MPH...WILL CONTINUE ACROSS SOUTHEASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS THROUGH EARLY THIS EVENING. WIND SPEEDS WILL DROP OFF AFTER SUNSET BUT WILL REMAIN AT 15 TO 25 MPH...WITH OCCASIONAL HIGHER GUSTS...OVERNIGHT FROM THE SOUTH. WINDS WILL NOT BE AS STRONG ON SUNDAY BUT STILL WILL BE 15 TO 20 MPH WITH GUSTS ABOVE 30 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Dec 12, 11:38 AM CST, 3 hours 12 minutes earlier.
Area forecast discussion, Dec 12, 11:38 AM CST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1138 AM CST FRI DEC 12 2008 .DISCUSSION... && .AVIATION... VFR CONDITIONS WITH LIGHT WINDS WILL PREVAIL THROUGH 00Z. HIGH CLOUDS WILL INCREASE OVERNIGHT WITH SOUTH WINDS BECOMING STRONG AND GUSTY AFTER 12Z. && .PREV DISCUSSION... /ISSUED 1100 AM CST FRI DEC 12 2008/ DISCUSSION... COOL BUT SUNNY WEATHER WITH LIGHT WINDS TRANSLATES INTO A RELATIVELY NICE AFTERNOON. WHILE MIXING WILL BE RATHER LIMITED IT APPEARS THAT AMPLE SUN SHOULD PUSH TEMPS NEAR OR A LITTLE ABOVE 50 IN MOST AREAS WITH EXCEPTION OF FAR NW ARKANSAS. MAY NEED TO RAISE FORECAST HIGHS A TAD OVER PORTIONS OF SE OKLAHOMA WHERE A FEW MESONET SITES ALREADY IN LOW 50S. ASIDE FROM THAT TODAYS FORECAST LOOKS GOOD. 12Z GFS JUST COMING IN HAVE TRENDED BACK TOWARD A COLDER SOLUTION FOR NEXT WEEK. WILL BE INTERESTING TO SEE WHAT THE 12Z ECMWF HAS TO OFFER BUT THE COLD SOLUTION SEEMS MORE REASONABLE WITH THE SHALLOW ARCTIC REMAINING IN PLACE WITH AT LEAST SOME POTENTIAL FOR WINTRY PRECIP THROUGH THE PERIOD. STAY TUNED. PREV DISCUSSION... /ISSUED 530 AM CST FRI DEC 12 2008/ DISCUSSION... AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD WITH SCATTERED HIGH CLOUDS INCREASING. SOUTHERLY WINDS WILL BEGIN TO INCREASE THIS EVENING INTO THE OVERNIGHT HOURS AS SURFACE HIGH PRESSURE SHIFTS EAST OF THE REGION WITH TIGHTENING PRESSURE GRADIENT AHEAD OF NEXT COLD FRONT. AVIATION=12 PREV DISCUSSION... FIRST 36 HOURS A BREEZE...THEN STEEPLY DOWNHILL. SURFACE HIGH OVERHEAD SLIDES EAST TODAY TONIGHT. RETURN SOUTHERLY FLOW GETS GUSTY SATURDAY WITH HIGH EAST AND DEVELOPING LEE LOW WEST. SLIGHT CHANCE PRECIP SATURDAY NIGHT BUT BETTER CHANCE SUNDAY AS FRONT APPROACHES. COLD FRONT BARRELS THROUGH SUNDAY NIGHT...AND PAVES THE WAY FOR A MODIFIED ARCTIC INTRUSION. SUNDAY NIGHT WEATHER GRID FEATURES ALL POSSIBILITIES SNOW...SLEET...FREEZING RAIN...RAIN. ANY PRECIP THAT FALLS MONDAY WILL BE OF THE WINTRY VARIETY...HOWEVER LATEST MODELS INDICATE BULK OF THE PRECIP WILL BE OVER BY DAYLIGHT MONDAY. FORECAST CONSENSUS AND MOMENTUM OF THE PAST SEVERAL DAYS HAS BEEN FOR THE ARCTIC AIR TO LAST AT LEAST INTO MID WEEK. HOWEVER LATEST DATA SUGGESTS A WARMER SOLUTION. THIS LEADS TO A FORECAST DILEMMA OF CHANCE POPS WITH MESSY MIXED PRECIPITATION TYPES TUESDAY INTO THURSDAY. WITHOUT SIGNIFICANT MODEL AGREEMENT...SPECIFICITY IS NEARLY IMPOSSIBLE. WAIT AND SEE IS ABOUT THE ONLY REASONABLE ACTION AT THIS TIME. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...14
Hazardous weather outlook, Dec 12, 1:00 PM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CST FRI DEC 12 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CST FRI DEC 12 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...HIGH WIND POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL. MONDAY THROUGH THURSDAY...WINTER WEATHER POTENTIAL. EXTENDED DISCUSSION... STRONG SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED SATURDAY AND SUNDAY AS THE PRESSURE GRADIENT TIGHTENS IN ADVANCE OF A STRONG COLD FRONT THAT IS EXPECTED TO MOVE THROUGH THE REGION LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG THE FRONT LATE SUNDAY MAINLY FROM NORTHWEST ARKANSAS THROUGH SOUTHEAST OKLAHOMA. STRONG NORTHERLY WINDS ARE ANTICIPATED IN THE WAKE OF THE FRONTAL BOUNDARY WITH QUICKLY FALLING TEMPERATURES AS A SHALLOW BUT VERY COLD ARCTIC AIRMASS MOVES IN. THERE MAY BE A BRIEF PERIOD OF WINTRY PRECIPITATION BEHIND THE FRONT...THE MOST LIKELY AREA TO SEE ANY ACCUMULATION OF ICE WOULD BE EXTREME NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. HOWEVER THIS DOES NOT APPEAR TO BE A SIGNIFICANT EVENT AS MOISTURE WILL BE PUSHED EAST RATHER QUICKLY MONDAY MORNING. THERE REMAINS SOME UNCERTAINTY REGARDING THE EVOLUTION OF THE COLD AIR INTO THE EARLY PART OF NEXT WEEK AND THE SUBSEQUENT WINTER WEATHER. IT APPEARS THAT THE COLD AIR WILL REMAIN ENTRENCHED OVER THE AREA FOR SEVERAL DAYS WHILE SEVERAL UPPER DISTURBANCES MOVE ACROSS THE REGION IN THE SOUTHWEST FLOW ALOFT. THUS...PERIODS OF FREEZING RAIN...SLEET AND SNOW WILL BE POSSIBLE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH MUCH OF THE WEEK. THE WINTRY MIX OF PRECIPITATION COULD CAUSE SIGNIFICANT TRAVEL PROBLEMS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS INTO NEXT WEEK. THE FORECAST WILL CONTINUE TO BE REFINED AS THE TIMING AND SEVERITY OF THE POTENTIAL WINTER WEATHER BECOMES MORE CERTAIN. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD PREPARE NOW FOR SEVERAL PERIODS OF WINTRY WEATHER NEXT WEEK...AND SHOULD CLOSELY MONITOR LATER FORECASTS AND BE PREPARED TO RAMP UP PREPARATIONS QUICKLY SHOULD LATER FORECASTS INDICATE SIGNIFICANT WINTER WEATHER POTENTIAL. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
Nearby
Wind Advisories in Oklahoma, 2008Wind Advisories in Arkansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.